Connect with others who understand.

sign up log in
About myRAteam

Am I Making A Mountain Out Of A Moe Hill When I`m Afraid Of The Side Effects Of RA Meds?.

Am I Making A Mountain Out Of A Moe Hill When I`m Afraid Of The Side Effects Of RA Meds?.

In my efferts to stay healthy I`m so scared after hearing the side effects of RA meds. Now I understand you may not get any of the side effects at all but you have to know about them. Does anyone else feel like this? I went off my meds cause they raised my Bloodpressure way to high. Not sure I`m doing the right thing for myself. My chooses are pain or death cause of a stroke.

A myRAteam Member said:

Hi Veda,I understand your feelings concerning the RA drugs. I also have fought this battle and still fight it. I came to realize though, that without the drugs, RA was taking over. I have since tried many drugs and have to say , I did not have many side effects, so far. Talk to your Dr and express your feeling to him, maybe he can help you put this in perspective. I did this with my Dr and he told me what my choices were. I had to choose. I felt my chances were better with taking the drugs. Hard descision, we each have to make.I hope this helps in some small way. I so understand what you are going through concerning the drugs, and my thoughts are with you. Lots of fuzzy hugs to you, take care!!

posted about 5 years ago
A myRAteam Member said:

I hate the drugs also. But it would be worse without them. Meds are suppose to help the joint damage. It is hard to see the damage until it is too late. By then the deformity sets in.

posted about 5 years ago
A myRAteam Member said:

I was on planaquil at first then meth. With meth the day I took and next day I felt terrible. It kept me from sleeping properly, stomach was upset, extra tired, I was on this for 1-2 years. I learned to dread those days. Over time my hair thinned. During t5hat fiest year she quit the plaquinal and added Remicade. I did fine and had no side effects from remicade and have been on it several years. The Meth. dose was cut in half, then I quit it all together. I have been fine.I am thankful that all that reaction on meth. is behind me. I am holding my own right now, have some bad days usually weather related but overall am thankful I can do as well as I am. I do not want to be those people in the nursing home!

posted about 5 years ago
A myRAteam Member said:

What a great question. In my situation I chose to deal with it for now. Yes my fingers are deforming slowly but the pain is tolerable at least. I was prescribed Celebrex that has side effects and Im afraid to get something worse than RA like a heart attack which is , like RA, hereditary on my side. But then I dont want my fingers to get worse since I work with my hands in the job I do. I may be wrong in this way of thinking and may pay the price later but for now I made this decision.
Take care.

posted about 5 years ago
A myRAteam Member said:

I felt the same way at first. I worked for 27 years in nursing home and saw a lot of patients in wheelchairs or bedridden with hands and feet all messed up with Ra and no treatments. So I said try the meds. Been on meds almost 4 years. Worse side effects were with Meth. It is a personal decision we each have to make. I take the occasional bad days because they make the many good days even better! The help and support here has been a godsend.! Good luck and hugs to you

posted about 5 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in